Alert archive / California / Frost Advisories in 2012
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 19, 2012, 3:07 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 19, 2012, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:07 AM PST (11:07 UTC)
- In effect from
- Dec 19, 2012, 10:00 PM PST
- Expired
- Dec 20, 2012, 9:00 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS76 KSGX 191107 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 307 AM PST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR OFFSHORE WINDS... ...FROST ADVISORY IN EFFECT FOR LATE WEDNESDAY NIGHT TO THURSDAY MORNING... .WINDS WILL TURN NORTH TO NORTHEASTERLY AND STRENGTHEN ONCE AGAIN BY EARLY THIS MORNING. THE STRONGEST NORTHEASTERLY WINDS WILL OCCUR THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...WITH GUSTS UP TO 55 MPH AT TIMES. CLEAR SKIES AND LIGHT WINDS WEDNESDAY NIGHT INTO THURSDAY MORNING WILL BRING TEMPERATURES IN THE LOW 30S TO THE INLAND VALLEYS. CAZ048-191915- /O.NEW.KSGX.FR.Y.0003.121220T0900Z-121220T1700Z/ /O.CON.KSGX.WI.Y.0053.121219T1200Z-121219T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 307 AM PST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * TIMING OF THE WINDS...FROM 4 AM THIS MORNING UNTIL 2 PM THIS AFTERNOON. * LOCATION OF THE WINDS...RIDGETOPS...CANYONS AND PASSES...AND FOOTHILLS ALONG THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS... RIVERSIDE MOUNTAINS...SANTA ANA MOUNTAINS. * IMPACTS OF THE WINDS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO SIGNS... TREE LIMBS... AND TRAFFIC LIGHTS IS POSSIBLE. * OUTLOOK FOR THE WINDS...FOR LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...AREAS OF WINDS EAST 15 MPH...WITH GUSTS OF 25 TO 30 MPH. * TEMPERATURES...LOW TEMPERATURES IN SOME AREAS WILL FALL INTO THE LOW 30S TO UPPER 20S. * TIMING OF THE FROST...FROM 1 AM TO 9 AM PST THURSDAY. * IMPACTS OF THE FROST...POSSIBLE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-191915- /O.NEW.KSGX.FR.Y.0003.121220T0900Z-121220T1700Z/ SAN DIEGO COUNTY VALLEYS- 307 AM PST WED DEC 19 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. * TEMPERATURES...LOW TEMPERATURES IN SOME AREAS WILL FALL INTO THE LOW 30S TO UPPER 20S. * TIMING...FROM 1 AM TO 9 AM PST THURSDAY. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055>058-060>062-191915- /O.CON.KSGX.WI.Y.0053.121219T1200Z-121219T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 307 AM PST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * TIMING...FROM 4 AM THIS MORNING UNTIL 2 PM THIS AFTERNOON. * LOCATION...RIDGETOPS...CANYONS AND PASSES...AND FOOTHILLS ALONG THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS... RIVERSIDE MOUNTAINS...SANTA ANA MOUNTAINS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO SIGNS... TREE LIMBS... AND TRAFFIC LIGHTS IS POSSIBLE. * OUTLOOK...FOR LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... AREAS OF WINDS NORTHEAST TO EAST 15 MPH...WITH GUSTS OF 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
887 WWUS76 KSGX 191836 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1036 AM PST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 PM THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING FOR WIND SHELTERED AREAS WEST OF THE MOUNTAINS AND LOWER DESERT AREAS... .HIGH PRESSURE BUILDING OVER GREAT BASIN THROUGH THURSDAY. HIGH SLOWLY WEAKENS THURSDAY NIGHT AND FRIDAY. AT THIS TIME NOT PLANNING ON EXTENDING OR EXPANDING WIND ADVISORY. AIR MASS OVER REGION IS NOW VERY DRY AND TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET TONIGHT AND AGAIN THURSDAY NIGHT. IN WIND SHELTERED LOCATIONS...TEMPERATURES TO DROP BELOW FREEZING BY 2200 PST. HAVE EXPANDED THE FROST ADVISORY FOR TONIGHT IN TIME AND SIZE...AND NOW INCLUDES WIND SHELTERED LOCATIONS OF THE LOWER COACHELLA VALLEY...THE ANZA BORREGO DESERT...AND THE COASTAL PLAIN EAST OF INTERSTATE 5 CORRIDOR. CAZ042-061-062-192200- /O.EXB.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ /O.CON.KSGX.WI.Y.0053.000000T0000Z-121219T2200Z/ ORANGE COUNTY COASTAL AREAS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1036 AM PST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. * WINDS...NORTHEAST 20 TO 30 MPH. GUSTS TO 40 MPH. * TIMING OF THE WINDS...UNTIL 2 PM THIS AFTERNOON. * TIMING OF THE FREEZING TEMPERATURES AND FROST...BETWEEN 10 PM TONIGHT AND 9 AM THURSDAY MORNING. * LOCATION OF THE WINDS...RIDGETOPS...CANYONS AND PASSES...AND FOOTHILLS. * LOCATION OF THE FREEZING TEMPERATURES...WIND SHELTERED LOCATIONS OF THE THE LOWER COACHELLA VALLEY...THE ANZA BORREGO DESERT IN THE LEE OF THE MOUNTAINS...AND THE COASTAL PLAIN EAST OF INTERSTATE 5 CORRIDOR. * IMPACTS OF THE WINDS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO SIGNS... TREE LIMBS... AND TRAFFIC LIGHTS IS POSSIBLE. * IMPACTS OF THE FREEZING TEMPERATURES AND FROST...DAMAGE TO SENSITIVE PLANTS LIKELY. * OUTLOOK...GUSTY WINS ACROSS RIDGE TOPS AND THROUGH CANYONS AND PASSES AGAIN THURSDAY MORNING. FREEZING TEMPERATURES POSSIBLE AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ043-192200- /O.EXB.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ SAN DIEGO COUNTY COASTAL AREAS- 1036 AM PST WED DEC 19 2012 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. * TEMPERATURES...LOW TEMPERATURES IN SOME AREAS WILL FALL INTO THE LOW 30S TO UPPER 20S. * TIMING...FROM 10 PM TONIGHT UNTIL 9 AM PST THURSDAY. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ048-192200- /O.EXT.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ /O.CON.KSGX.WI.Y.0053.000000T0000Z-121219T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1036 AM PST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... * WINDS..NORTHEAST 20 TO 30 MPH. GUSTS TO 45 MPH. * TIMING OF THE WINDS...UNTIL 2 PM THIS AFTERNOON. * TIMING OF THE FREEZING TEMPERATURES AND FROST...FROM 10 PM TONIGHT UNTIL 9 AM THURSDAY MORNING. * LOCATION OF THE WINDS...BELOW CANYONS AND PASSES AND ALONG FRONT COUNTRY. * LOCATION FOR THE FREEZING TEMPERATURES AND FROST...WIND SHELTERED LOCATIONS. * IMPACTS OF THE WINDS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO SIGNS... TREE LIMBS... AND TRAFFIC LIGHTS IS POSSIBLE. * IMPACTS OF THE FROST...POSSIBLE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. * OUTLOOK FOR THE WINDS...BELOW AND TO THE WEST AND SOUTHWEST OF THE PASSES...EAST TO NORTHEAST WINDS 15 MPH...WITH GUSTS TO 30 MPH...ELSEWHERE WIND BECOMING CALM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-192200- /O.EXT.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ SAN DIEGO COUNTY VALLEYS- 1036 AM PST WED DEC 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... * TEMPERATURES...LOW TEMPERATURES IN SOME AREAS WILL FALL INTO THE LOW 30S TO UPPER 20S. * TIMING...FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055>058-060-192200- /O.CON.KSGX.WI.Y.0053.000000T0000Z-121219T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 1036 AM PST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 MPH. GUSTS TO 45 MPH. * TIMING...UNTIL 2 PM THIS AFTERNOON. * LOCATION...RIDGETOPS...CANYONS AND PASSES...AND FOOTHILLS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND DAMAGE TO SIGNS... TREE LIMBS... AND TRAFFIC LIGHTS IS POSSIBLE. * OUTLOOK...AREAS OF WINDS NORTHEAST TO EAST 15 MPH...WITH GUSTS OF 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
714 WWUS76 KSGX 192123 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 123 PM PST WED DEC 19 2012 ...WIND ADVISORY CANCELLED... ...FROST ADVISORY IN EFFECT FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING FOR WIND SHELTERED AREAS WEST OF THE MOUNTAINS AND LOWER DESERT AREAS... .AIR MASS OVER REGION IS VERY DRY AND TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET TONIGHT AND AGAIN THURSDAY NIGHT. IN WIND SHELTERED LOCATIONS...TEMPERATURES TO DROP BELOW FREEZING BY 2200 PST. CAZ042-048-061-062-200530- /O.CAN.KSGX.WI.Y.0053.000000T0000Z-121219T2200Z/ /O.CON.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 123 PM PST WED DEC 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. * TIMING OF THE FREEZING TEMPERATURES AND FROST...BETWEEN 10 PM TONIGHT AND 9 AM THURSDAY MORNING. * LOCATION OF THE FREEZING TEMPERATURES...WIND SHELTERED LOCATIONS OF THE THE LOWER COACHELLA VALLEY...THE ANZA BORREGO DESERT IN THE LEE OF THE MOUNTAINS...AND THE COASTAL PLAIN EAST OF INTERSTATE 5 CORRIDOR. * IMPACTS OF THE FREEZING TEMPERATURES AND FROST...DAMAGE TO SENSITIVE PLANTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055>058-060-192230- /O.CAN.KSGX.WI.Y.0053.000000T0000Z-121219T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 123 PM PST WED DEC 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ043-050-200530- /O.CON.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 123 PM PST WED DEC 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... * TEMPERATURES...LOW TEMPERATURES IN SOME AREAS WILL FALL INTO THE LOW 30S TO UPPER 20S. * TIMING...FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BALFOUR
947 WWUS76 KSGX 200430 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PST WED DEC 19 2012 ...FROST ADVISORY IN EFFECT FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING FOR WIND SHELTERED AREAS WEST OF THE MOUNTAINS AND LOWER DESERT AREAS... .A COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION TONIGHT. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT AND AGAIN THURSDAY NIGHT. IN WIND SHELTERED LOCATIONS...TEMPERATURES WILL LIKELY DROP BELOW FREEZING. CAZ042-043-048-050-061-062-201230- /O.CON.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 830 PM PST WED DEC 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING OF THE FREEZING TEMPERATURES AND FROST...BETWEEN 10 PM TONIGHT AND 9 AM THURSDAY MORNING. * LOCATION OF THE FREEZING TEMPERATURES...WIND SHELTERED LOCATIONS OF THE THE LOWER COACHELLA VALLEY...THE ANZA BORREGO DESERT IN THE LEE OF THE MOUNTAINS...AND THE COASTAL PLAIN EAST OF INTERSTATE 5 CORRIDOR. * IMPACTS OF THE FREEZING TEMPERATURES AND FROST...DAMAGE TO SENSITIVE PLANTS LIKELY. * OUTLOOK...FREEZING TEMPERATURES AND AREAS OF FROST WILL BE LIKELY AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PALMER
918 WWUS76 KSGX 200440 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PST WED DEC 19 2012 ...FROST ADVISORY IN EFFECT FROM 10 PM TONIGHT THROUGH 9 AM THURSDAY MORNING FOR WIND SHELTERED AREAS WEST OF THE MOUNTAINS AND LOWER DESERT AREAS... .A COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION TONIGHT. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT AND AGAIN THURSDAY NIGHT. IN WIND SHELTERED LOCATIONS...TEMPERATURES WILL LIKELY DROP BELOW FREEZING. CAZ042-043-048-050-061-062-201245- /O.CON.KSGX.FR.Y.0003.121220T0600Z-121220T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 840 PM PST WED DEC 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * TIMING OF THE FREEZING TEMPERATURES AND FROST...BETWEEN 10 PM TONIGHT AND 9 AM THURSDAY MORNING. * LOCATION OF THE FREEZING TEMPERATURES...WIND SHELTERED LOCATIONS OF THE COASTAL AREAS...VALLEYS OF SAN DIEGO COUNTY...THE INLAND EMPIRE...THE LOWER COACHELLA VALLEY...AND THE ANZA BORREGO DESERT IN THE LEE OF THE MOUNTAINS. * IMPACTS OF THE FREEZING TEMPERATURES AND FROST...DAMAGE TO SENSITIVE PLANTS LIKELY. * OUTLOOK...FREEZING TEMPERATURES AND AREAS OF FROST WILL BE LIKELY AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PALMER
905 WWUS76 KSGX 201119 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 319 AM PST THU DEC 20 2012 ...FROST ADVISORY IN EFFECT THROUGH 9 AM THIS MORNING FOR WIND SHELTERED AREAS WEST OF THE MOUNTAINS AND PORTIONS OF THE LOWER DESERTS... .A COLD AND DRY AIR MASS OVER THE REGION WITH LIGHTER WINDS IN SOME AREAS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AND FROST TO FORM. CAZ042-043-048-050-061-062-201700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-121220T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 319 AM PST THU DEC 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TIMING...UNTIL 9 AM THIS MORNING. * LOCATION...WIND SHELTERED LOCATIONS WEST OF THE MOUNTAINS...THE LOWER COACHELLA VALLEY...AND THE ANZA BORREGO DESERT. * IMPACTS...DAMAGE TO SENSITIVE PLANTS LIKELY. * OUTLOOK...FREEZING TEMPERATURES AND AREAS OF FROST WILL BE POSSIBLE AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
201 WWUS76 KSGX 201641 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 AM PST THU DEC 20 2012 CAZ042-043-048-050-061-062-201745- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-121220T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 841 AM PST THU DEC 20 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... FREEZING TEMPERATURES AND FROST ARE POSSIBLE AGAIN TONIGHT IN THE WIND SHELTERED AREAS. $$ BALFOUR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 19, 12:58 AM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 12:58 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1258 AM PST WED DEC 19 2012
.SYNOPSIS...
VARIABLE HIGH CLOUDS TONIGHT WITH A DRYING TREND. GUSTY OFFSHORE
WINDS WILL DEVELOP BY EARLY MORNING AND CONTINUE THROUGH THIS
AFTERNOON. DRY AND SLIGHTLY WARMER CONDITIONS WILL PREVAIL THE
NEXT FEW DAYS...WITH LOW OVERNIGHT TEMPERATURES AND AREAS OF
FROST POSSIBLE. ANOTHER SYSTEM WILL THEN BRING ANOTHER CHANCE OF
PRECIPITATION TO THE AREA LATE SATURDAY THROUGH MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES TONIGHT...EXCEPT FOR
SOME HIGH CLOUDS STREAMING ACROSS THE REGION FROM THE NORTH.
CONDITIONS ARE QUICKLY DRYING WITH THE NORTHERLY FLOW INCREASING.
FROM PREVIOUS DISCUSSION...THE GUSTY WEST TO NORTHWEST WINDS ARE
WEAKENING BEFORE BECOMING NORTH AND NORTHEASTERLY BY EARLY THIS
MORNING. THESE WINDS WILL INCREASE ONCE AGAIN...WHICH SHOULD HELP
KEEP TEMPERATURES UP A LITTLE. HOWEVER...SOME OF THE WIND
SHELTERED LOCATIONS WILL SEE TEMPERATURES FALL TO NEAR OR BELOW
FREEZING EVEN AT LOWER ELEVATIONS...WITH SOME FROSTY CONDITIONS
POSSIBLE. AREAS OF FROST WILL BE MORE OF AN ISSUE TOMORROW NIGHT
THOUGH...AS WINDS WEAKEN ACROSS THE REGION. OTHERWISE...EXPECT A
GRADUAL WARMING TREND OVER THE NEXT SEVERAL DAYS...AS WEAK RIDGING
DEVELOPS OVER SOUTHERN CALIFORNIA.
ANOTHER LOW PRESSURE SYSTEM WILL THEN MOVE INTO THE WEST COAST
LATE SATURDAY NIGHT AND SUNDAY. THE MODELS ARE VARYING ON THE
TIMING AND AMOUNTS OF THE PRECIPITATION MAKING IT THIS FAR
SOUTH...BUT IT COULD BE AS EARLY AS SATURDAY NIGHT...ESPECIALLY
FOR ORANGE AND SAN BERNARDINO COUNTIES. HOWEVER...IT LOOKS LIKE
THE BRUNT OF THE MOISTURE WILL MOVE THROUGH THE REGION SOMETIME
BETWEEN SUNDAY AND MONDAY. SNOW LEVELS WILL NOT BE QUITE AS LOW
WITH THIS NEXT SYSTEM...BUT A DUSTING OF SNOW WILL BE POSSIBLE
ABOVE 6000 FEET. DRIER NORTHWESTERLY FLOW OR WEAK RIDGING WILL
THEN REBUILD EARLY NEXT WEEK...WITH SLIGHTLY WARMER CONDITIONS
RETURNING ONCE AGAIN.
&&
.AVIATION...
190845Z...A FEW CLOUDS AROUND 3500 FT MSL AND UNRESTRICTED VSBY
THROUGH TONIGHT. NW WINDS WITH GUSTS TO 25 KT ALONG THE COAST WILL
CONTINUE TO DIMINISH THROUGH EARLY THIS MORNING. WINDS WILL BECOME N
TO NE AND GUSTY WED MORNING. LOCAL GUSTS AROUND 35 KT POSSIBLE
THROUGH THE PASSES AND CANYONS THIS MORNING THROUGH TONIGHT. LLWS
AND UDDFS ARE POSSIBLE NEAR THE COASTAL FOOTHILLS...INCLUDING AT
KONT.
&&
.MARINE...
NORTHWESTERLY WINDS WITH GUSTS AROUND 30 KT WILL CONTINUE THROUGH
WED MORNING. STRONG WINDS ARE ALSO PRODUCING STEEP WIND
WAVES...RESULTING IN HAZARDOUS SEAS THROUGH WED MORNING. COMBINED
SEAS WILL BE BTWN 10-13 FT WITH AN 9-10 SEC PERIOD. WINDS WILL TURN
NORTHERLY AND START TO WEAKEN EARLY THIS MORNING...WITH SWELL AND
SEAS DIMINISHING THROUGH THE DAY.
HIGH SURF WILL CONTINUE THROUGH THE EARLY MORNING WITH SETS OF 4-7
FT...HIGHEST ON WEST FACING BEACHES SOUTH OF CARLSBAD.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 2 PM PST THIS
AFTERNOON FOR THE COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH SURF ADVISORY UNTIL 3 AM PST EARLY THIS MORNING FOR THE SAN
DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR THE COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...PG
AVIATION/MARINE...SSHazardous weather outlook, Dec 19, 12:30 AM PST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 AM PST WED DEC 19 2012 PZZ750-755-CAZ042-043-048-050-055>058-060>062-191300- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SANDIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1230 AM PST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT. DRIER CONDITIONS WILL DEVELOP ACROSS THE REGION TONIGHT...WITH GUSTY WEST TO NORTHWEST WINDS TRANSITIONING TO NORTH TO NORTHEAST WINDS BY EARLY WEDNESDAY MORNING. IN WIND SHELTERED VALLEY AND COASTAL AREAS...TEMPERATURES MAY FALL NEAR OR BELOW FREEZING TONIGHT...WITH SOME PATCHY FROST POSSIBLE. GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL WATERS...AND HIGH SURF WILL BE POSSIBLE ALONG THE SAN DIEGO COUNTY BEACHES. THEREFORE...GALE WARNINGS REMAIN IN EFFECT FOR THE INNER AND OUTER WATERS...AS GUSTY NORTHWEST WINDS AND COMBINED SEAS WILL CONTINUE THROUGH LATE TONIGHT. A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR SAN DIEGO COUNTY. FOR MORE INFORMATION...PLEASE SEE LAXMWWSGX AND LAXCWFSGX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...MODERATE NORTHEAST WINDS WILL CONTINUE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS IN THE MORNING...ESPECIALLY BELOW CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. WIND ADVISORIES ARE ALREADY IN EFFECT...AND PLEASE SEE THE LAXNPWSGX FOR MORE INFORMATION. WEDNESDAY NIGHT THROUGH THURSDAY MORNING...AREAS OF FROST WILL BE POSSIBLE ACROSS THE COASTAL AREAS...SAN DIEGO COUNTY VALLEYS...AND INLAND EMPIRE...ESPECIALLY IN WIND SHELTERED AREAS. THURSDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. SUNDAY AND MONDAY...ANOTHER TROUGH OF LOW PRESSURE MAY BRING MORE PRECIPITATION TO THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER/PG
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.